Alert archive / Michigan / Wind Advisories in 2009
Wind Advisory 8, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this wind advisory at Oct 6, 2009, 12:04 PM EDT for 8 counties in Michigan. It took effect at Oct 6, 2009, 8:00 PM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2009, 12:04 PM EDT (16:04 UTC)
- In effect from
- Oct 6, 2009, 8:00 PM EDT
- Expired
- Oct 7, 2009, 10:24 AM EDT
- In force
- 14 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Barry County, MI, Kent County, MI, Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 42 km from the middle of the area, began a volume at 16:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 4.1 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGRR 061604 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1204 PM EDT TUE OCT 6 2009 ...WIND ADVISORY ALONG THE LAKESHORE TONIGHT... .A STRONG LOW PRESSURE SYSTEM LIFTING NORTHEAST THROUGH THE GREAT LAKES REGION TONIGHT WILL PRODUCE STRONG WINDS BEGINNING AROUND SUNSET. THE WINDS WILL REACH THERE PEAK BETWEEN 1100 PM AND 500 AM. WIND GUSTS WILL TOP OUT IN THE 40 TO 50 MPH TONIGHT IN THE LAKESHORE COUNTIES. THE HIGHEST WINDS WILL OCCUR ALONG THE IMMEDIATE SHORELINE. MIZ037-043-050-056-064-071-070015- /O.NEW.KGRR.WI.Y.0008.091007T0000Z-091007T1500Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON... HOLLAND...SOUTH HAVEN 1204 PM EDT TUE OCT 6 2009 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM EDT WEDNESDAY. WINDS WILL INCREASE TONIGHT AFTER DARK...WITH WESTERLY WINDS RAPIDLY INCREASING TO 25 TO 35 MPH. STRONG WIND GUSTS ALONG THE COASTLINE WILL PUSH TO AROUND 50 MPH. WINDS SHOULD PEAK AROUND 200 AM...BUT STRONG WINDS ARE ANTICIPATED THROUGH THE NIGHT. WINDS WILL SUBSIDE IN WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 AND 57 MPH CAN BE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DUKE
4 follow-up statements
000 WWUS73 KGRR 061947 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 347 PM EDT TUE OCT 6 2009 ...WIND ADVISORY ALONG THE LAKESHORE TONIGHT... .A STRONG LOW PRESSURE SYSTEM LIFTING NORTHEAST THROUGH THE GREAT LAKES REGION TONIGHT WILL PRODUCE STRONG WINDS BEGINNING AROUND SUNSET. THE WINDS WILL REACH THERE PEAK BETWEEN 1100 PM AND 500 AM. WIND GUSTS WILL TOP OUT IN THE 40 TO 50 MPH RANGE TONIGHT IN THE LAKESHORE COUNTIES. THE HIGHEST WINDS WILL OCCUR ALONG THE IMMEDIATE SHORELINE. MIZ037-043-050-056-064-071-070400- /O.CON.KGRR.WI.Y.0008.091007T0000Z-091007T1500Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON... HOLLAND...SOUTH HAVEN 347 PM EDT TUE OCT 6 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM EDT WEDNESDAY... WINDS WILL RAMP UP TONIGHT AFTER DARK...WITH WESTERLY WINDS RAPIDLY INCREASING TO 25 TO 35 MPH. STRONG WIND GUSTS ALONG THE SHORELINE WILL PUSH TO AROUND 50 MPH. WINDS SHOULD PEAK AROUND 200 AM...BUT STRONG WINDS ARE ANTICIPATED THROUGH THE NIGHT. WINDS WILL SUBSIDE WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 AND 57 MPH CAN BE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DUKE
000 WWUS73 KGRR 070150 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 950 PM EDT TUE OCT 6 2009 ...STRONG WINDS TONIGHT... .A STRONG LOW PRESSURE SYSTEM LIFTING NORTHEAST THROUGH THE GREAT LAKES REGION TONIGHT WILL PRODUCE STRONG WINDS. THE WINDS WILL REACH THERE PEAK BETWEEN 1100 PM AND 500 AM. WIND GUSTS WILL TOP OUT IN THE 40 TO 60 MPH RANGE TONIGHT. THE HIGHEST WINDS WILL OCCUR ALONG THE IMMEDIATE SHORELINE. MIZ050-056-064-071-071000- /O.UPG.KGRR.WI.Y.0008.000000T0000Z-091007T1500Z/ /O.NEW.KGRR.HW.W.0003.091007T0150Z-091007T1500Z/ MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- INCLUDING THE CITIES OF...MUSKEGON...JENISON...HOLLAND... SOUTH HAVEN 950 PM EDT TUE OCT 6 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 11 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 AM EDT WEDNESDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS WILL RAMP UP TONIGHT...WITH WESTERLY WINDS RAPIDLY INCREASING. STRONG WIND GUSTS TO 60 MPH ALONG THE SHORELINE WILL OCCUR. WINDS SHOULD PEAK AROUND MIDNIGHT...BUT STRONG WINDS ARE ANTICIPATED THROUGH THE NIGHT. WINDS WILL SUBSIDE WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MIZ057-065-071000- /O.EXA.KGRR.WI.Y.0008.000000T0000Z-091007T1500Z/ KENT-BARRY- INCLUDING THE CITIES OF...GRAND RAPIDS...HASTINGS 950 PM EDT TUE OCT 6 2009 ...WIND ADVISORY IN EFFECT UNTIL 11 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT WEDNESDAY. WINDS WILL RAMP UP TONIGHT WITH WESTERLY WINDS RAPIDLY INCREASING TO 25 TO 35 MPH. STRONG WIND GUSTS TO 50 MPH WILL OCCUR AT TIMES. WINDS SHOULD PEAK AROUND 200 AM...BUT STRONG WINDS ARE ANTICIPATED THROUGH THE NIGHT. WINDS WILL SUBSIDE WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 AND 57 MPH CAN BE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MIZ037-043-071000- /O.CON.KGRR.WI.Y.0008.000000T0000Z-091007T1500Z/ MASON-OCEANA- INCLUDING THE CITIES OF...LUDINGTON...HART 950 PM EDT TUE OCT 6 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT WEDNESDAY. WINDS WILL RAMP UP TONIGHT WITH WESTERLY WINDS RAPIDLY INCREASING TO 25 TO 35 MPH. STRONG WIND GUSTS ALONG THE SHORELINE WILL PUSH TO AROUND 50 MPH. WINDS SHOULD PEAK AROUND MIDNIGHT...BUT STRONG WINDS ARE ANTICIPATED THROUGH THE NIGHT. WINDS WILL SUBSIDE WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 AND 57 MPH CAN BE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JK
000 WWUS73 KGRR 070812 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 412 AM EDT WED OCT 7 2009 ...WINDS DIMINISHING THIS MORNING... .A STRONG LOW PRESSURE SYSTEM WAS LIFTING NORTHEAST OF THE GREAT LAKES REGION THIS MORNING. AS IT PULLS AWAY THE STRONG WINDS WILL GRADUALLY DECREASE THROUGH THE MORNING HOURS. MIZ050-056-064-071-071500- /O.CAN.KGRR.HW.W.0003.000000T0000Z-091007T1500Z/ /O.EXA.KGRR.WI.Y.0008.000000T0000Z-091007T1500Z/ MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- INCLUDING THE CITIES OF...MUSKEGON...JENISON...HOLLAND... SOUTH HAVEN 412 AM EDT WED OCT 7 2009 ...WIND ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT THIS MORNING. THE HIGH WIND WARNING HAS BEEN CANCELLED. WIND GUSTS OF 45 TO 50 MPH WILL GRADUALLY DIMINISH TOWARD MID DAY. THE STRONGEST WINDS WILL BE SEEN ALONG THE IMMEDIATE LAKE SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 AND 57 MPH CAN BE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MIZ057-065-070915- /O.CAN.KGRR.WI.Y.0008.000000T0000Z-091007T1500Z/ KENT-BARRY- INCLUDING THE CITIES OF...GRAND RAPIDS...HASTINGS 412 AM EDT WED OCT 7 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE WIND ADVISORY. IT WILL REMAIN BREEZY THIS MORNING...HOWEVER THE INTENSITY OF THE WINDS WILL GRADUALLY DROP OFF THROUGH THE MORNING. THEREFORE THE WIND ADVISORY IS CANCELLED. $$ MIZ037-043-071500- /O.CON.KGRR.WI.Y.0008.000000T0000Z-091007T1500Z/ MASON-OCEANA- INCLUDING THE CITIES OF...LUDINGTON...HART 412 AM EDT WED OCT 7 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... WIND GUSTS OF 45 TO 50 MPH WILL GRADUALLY DIMINISH TOWARD MID DAY. THE STRONGEST WINDS WILL BE SEEN ALONG THE IMMEDIATE LAKE SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 AND 57 MPH CAN BE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JK
000 WWUS73 KGRR 071424 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1024 AM EDT WED OCT 7 2009 ...WIND ADVISORY IS CANCELED... .LOW PRESSURE IS MOVING AWAY FROM THE GREAT LAKES THIS MORNING AND WINDS ARE BEGINNING TO SUBSIDE SOME. THE WIND ADVISORY HAS BEEN CANCELED. MIZ037-043-050-056-064-071-071530- /O.CAN.KGRR.WI.Y.0008.000000T0000Z-091007T1500Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON... HOLLAND...SOUTH HAVEN 1024 AM EDT WED OCT 7 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELED THE WIND ADVISORY. WINDS HAVE SUBSIDED BELOW WIND ADVISORY CRITERIA...THEREFORE THE ADVISORY HAS BEEN CANCELED. $$ DUKE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Oct 6, 7:57 AM EDT, 4 hours 7 minutes earlier.
Area forecast discussion, Oct 6, 7:57 AM EDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
757 AM EDT TUE OCT 6 2009
LATEST UPDATE...AVIATION...
.SYNOPSIS...(503 AM EDT TUE OCT 6 2009)
A RAPIDLY INTENSIFYING FALL STORM WILL MOVE FROM IOWA THIS MORNING
TO NORTHERN LOWER MICHIGAN BY TONIGHT. THIS SYSTEM WILL BRING
STRONG WINDS AND PERIODS OF RAIN SHOWERS TO THE REGION ESPECIALLY
THIS AFTERNOON AND THIS EVENING. A FEW RUMBLES OF THUNDER WILL ALSO
BE POSSIBLE.
THE SHOWERS SHOULD DWINDLE LATE TONIGHT INTO EARLY WEDNESDAY AS HIGH
PRESSURE NOSES IN. BUT THE BREAK IN THE RAIN WILL BE SHORT AS A
COLD FRONT APPROACHES FOR THURSDAY AFTERNOON.
&&
.SHORT TERM...(503 AM EDT TUE OCT 6 2009)
(TODAY THROUGH THURSDAY)
MAIN CONCERN WAS ON THE INTENSIFYING STORM OVER THE MIDDLE OF THE
NATION WHICH WILL ROLL INTO LOWER MICHIGAN TONIGHT. AS IT DOES SO
THE STORM WILL DEEPEN AND WILL PRODUCE INCREASING WINDS BY LATE
AFTERNOON/EARLY EVENING. THE STORM TRACKS INTO NORTHERN LOWER...SO
THE WINDS SHOULD BE LESS IN THE NORTHERN CWA...CLOSER TO THE BAGGIER
PRESSURE GRADIENT. FURTHER SOUTH...WE MAY NEED A WIND ADVISORY FOR
THE SOUTHERN LAKESHORE COUNTIES AS GUSTS OVER 45 MPH WILL BE
POSSIBLE. FURTHER INLAND IT APPEARS WINDS WILL ALSO INCREASE...BUT
SHOULD STAY MOSTLY IN THE 30-40 MPH RANGE TONIGHT.
AS FOR PCPN...WE ARE STILL IN THE PROCESS OF ISENTROPIC LIFT
MOISTENING THE LOW LEVELS EARLY THIS MORNING. SO THE RAIN WILL BE
DELAYED...ESPECIALLY ACROSS THE SOUTHERN CWA...WHERE SOME AREAS MAY
STAY DRY UNTIL AFTERNOON. HOWEVER...A SOLID AREA OF RAIN IS
EXPECTED TO SWEEP FROM WEST TO EAST BETWEEN 18Z AND 00Z AS THE LOW
MOVES TO CENTRAL LAKE MICHIGAN DRAGGING A COLD FRONT THROUGH LOWER
MICHIGAN. A 45-50 KT LOW LEVEL JET PROCEEDS THE SURFACE LOW WHICH
WILL HELP GENERATE AND MAINTAIN THIS PCPN. CONSIDERING THE DYNAMICS
OF THE SYSTEM...WILL CONTINUE THE MENTION OF THUNDER. SOME GUSTY
WINDS APPROACHING SEVERE LEVELS COULD ACCOMPANY SOME OF THE STRONGER
STORMS.
THE SYSTEM WILL MOVE STEADILY ALONG WITH THE SYNOPTIC PCPN EXITING
THE CWA BY MID/LATE EVENING. JUST BEHIND THE PCPN AND ON THE LEAD
OF THE COLD ADVECTION WILL BE THE STRONGEST WINDS...PROBABLY
OCCURRING A COUPLE HOURS EITHER SIDE OF MIDNIGHT. A FEW LAKE EFFECT
SHOWERS MAY DEVELOP...BUT WITH THE STRENGTH OF THE WIND THESE SHOULD
NOT GET TOO ORGANIZED. ALSO ANTICYCLONIC FLOW IS ALREADY MOVING IN
BY MID DAY WEDNESDAY...SO THE PERIOD FOR ANY LAKE EFFECT IS BRIEF.
HAVE REDUCED POPS ON WEDNESDAY AS A RESULT.
AFTER A QUIET WEDNESDAY NIGHT...THURSDAY WILL BECOME ACTIVE AGAIN.
A COLD FRONT WILL APPROACH FROM THE WEST. IT WILL BE ACCOMPANIED BY
A 140 KT UPPER JET AND SHOULD BRING SCATTERED SHOWERS BY AFTERNOON.
&&
.LONG TERM...(503 AM EDT TUE OCT 6 2009)
(THURSDAY NIGHT THROUGH MONDAY)
STALLED FRONTAL BOUNDARY FROM THE OHIO VALLEY REGION TO TEXAS IS
EXPECTED TO BE ACTIVE WITH THUNDERSTORMS AND HEAVY RAIN THURSDAY
NIGHT AND FRIDAY. THIS IS IN RESPONSE TO STRONG RIGHT ENTRANCE
REGION DYNAMICS FROM 180 KT ANTICYCLONICALLY CURVED H25 JET
EXTENDING FROM WISCONSIN TO SRN QUEBEC. PWATS NEAR 2 INCHES WILL BE
FLOWING NORTHWARD FROM THE GULF AS WELL.
MOST GUIDANCE IS KEEPING THE HEAVY RAINS SOUTH OF MI ALTHOUGH THE
00Z GFS IS SUGGESTING IT COULD IMPACT THE SE PORTIONS OF THE CWFA.
WILL KEEP POPS IN THE CHANCE CATEGORY BUT MAY NEED TO BUMP TO LIKELY
AND RAISE QPF IF CURRENT GFS SOLUTION GETS MORE SUPPORT. TIMING AND
TRACK OF SFC WAVE(S) ALONG THE FRONT ARE UNCLEAR TOO... BUT IT DOES
APPEAR THE FRONT WILL FINALLY PUSH OFF THE THE SE ON FRIDAY NIGHT.
UNSEASONABLY COLD AIR MASS POURS IN OVER THE COMING WEEKEND AS BROAD
AND DEEP LONGWAVE TROUGH OVER CANADA DIPS SOUTHWARD TO INCLUDE THE
NRN PORTION OF THE CONUS. THE RESULT WILL BE MOSTLY CLOUDY SKIES
WITH SCATTERED LAKE EFFECT RAIN SHOWERS AND HIGH TEMPS STRUGGLING TO
REACH 50 DEGREES.
MOISTURE LOOKS TOO SHALLOW TO INCLUDE MENTION OF SNOW SHOWERS OVER
THE WEEKEND... BUT BY SUNDAY NIGHT AND MONDAY THE CHANCE FOR SNOW
SHOWERS WILL INCREASE AS THE JET CORE DIPS JUST SOUTH OF THE STATE
AND THE DENDRITIC GROWTH ZONE GETS ACTIVATED WITH DEEPER MOISTURE
AVAILABLE. HIGHER ELEVATIONS/GRASSY SFCS MAY SEE A COATING.
&&
.AVIATION...(757 AM EDT TUE OCT 6 2009)
INITIALLY AS THE RAIN SHOWERS COME IN TODAY CIGS/VIS WILL REMAIN IN
THE VFR CATEGORY. HOWEVER AFTER 18Z AND ESPECIALLY TOWARD 21Z THERE
SHOULD BE A RAPID TRANSITION TO MVFR CONDITIONS AS THE FRONTAL
SYSTEM APPROACHES FROM THE WEST/SOUTHWEST. IT MAY ALSO GO BRIEFLY
IFR WITH AN ISOLATED TSTM IN THE VCNTY OF THE FRONT... BUT DID NOT
YET PLACE THOSE THREATS IN THE TAFS.
DRY SLOT APPROACHING FROM THE SOUTHWEST AROUND 00Z MAY BRING A 3-6
HOUR PERIOD OF VFR AFTER FROPA... BUT COMMA HEAD AND LAKE EFFECT
CURLING BACK IN AFTER 06Z SHOULD BRING MVFR CIGS AND A FEW SHOWERS
BACK INTO THE REGION FROM NW TO SE.
AHEAD OF SYSTEM AND PRIOR TO FROPA WINDS WILL BE SOUTHERLY AND
INCREASING STEADILY THROUGH THE DAY. PERIOD OF STRONGEST WINDS
BEHIND THE FRONT SHOULD BE IN THE 00Z-06Z TIME FRAME... OUT OF THE
WEST SOUTHWEST AND GUSTING TO 30-35 KNOTS.
&&
.MARINE...(503 AM EDT TUE OCT 6 2009)
WINDS AND WAVES WILL BE ON THE INCREASE TODAY AND TONIGHT. WILL
UPGRADE TO A GALE WARNING FOR TONIGHT. THE WORST CONDITIONS WILL
PROBABLY BE SEEN ACROSS SOUTHERN LAKE MICHIGAN WHERE WINDS MAY
INCREASE TO 45 KNOTS BEHIND THE PASSAGE OF THE FRONT THIS EVENING.
WAVES COULD BUILD AS HIGH AS 12 TO 16 FEET. FURTHER NORTH...ACROSS
CENTRAL LAKE MICHIGAN...CLOSER TO THE PATH OF THE LOW...WINDS SHOULD
INCREASE TO AROUND 35 KNOTS.
THIS WILL BE AN INTENSE BUT QUICK HIT. WINDS WILL TAPER OFF BY
WEDNESDAY AFTERNOON AS THE LOW EXITS. THE GALE WARNING WILL RUN
THROUGH WED MORNING...WITH A SMALL CRAFT ADVISORY LIKELY NEEDED INTO
THE AFTERNOON.
&&
.HYDROLOGY...(503 AM EDT TUE OCT 6 2009)
THE HEAVIEST RAINFALL THROUGH TONIGHT IS EXPECTED ACROSS THE
NORTHERN CWA WHERE SOME AREAS MAY APPROACH AN INCH OF RAIN. THE
I-96 CORRIDOR SHOULD SEE AROUND A HALF INCH OF RAIN...WITH LESSER
AMOUNTS EXPECTED SOUTH. A FEW THUNDERSTORMS ARE POSSIBLE...SO
LOCALIZED HEAVIER RAIN TOTALS WILL BE SEEN. HYDRO CONCERNS SHOULD
BE MINIMAL WITH THESE RAIN AMOUNTS.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY ST. JOSEPH TO MANISTEE NOON TO 800 PM
TODAY.
GALE WARNING ST. JOSEPH TO MANISTEE 800 PM TONIGHT THROUGH
WEDNESDAY MORNING.
&&
SYNOPSIS: JK
SHORT TERM: JK
LONG TERM: MEADE
AVIATION: MEADE
MARINE: JK
HYDROLOGY: JKHazardous weather outlook, Oct 6, 6:13 AM EDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 613 AM EDT TUE OCT 6 2009 MIZ037>040-043>046-050>052-056>059-064>067-071>074-071000- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 613 AM EDT TUE OCT 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE TODAY. SEVERE WEATHER IS NOT EXPECTED. VERY WINDY CONDITIONS WILL FOLLOW TONIGHT... WITH GUSTS TO 45 MPH POSSIBLE FROM THE WEST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDY CONDITIONS WILL PERSIST WEDNESDAY MORNING BEFORE GRADUALLY SUBSIDING WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-071000- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 613 AM EDT TUE OCT 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT CONDITIONS ON LAKE MICHIGAN WILL DETERIORATE TODAY AS SOUTHERLY WINDS INCREASE INTO THE 20 TO 30 KNOT RANGE WHICH WILL BUILD WAVES INTO THE 3 TO 6 FOOT RANGE. WAVES WILL BECOME HAZARDOUS TO SMALL CRAFT BY MIDDAY AND LAST INTO EARLY EVENING. THUNDERSTORMS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE TODAY. SEVERE WEATHER IS NOT EXPECTED. CONDITIONS WILL WORSEN RAPIDLY EARLY THIS EVENING AS WINDS SHIFT TO THE WEST AND INCREASE TO 35 TO 45 KNOT GALES. WAVES TONIGHT WILL BUILD INTO THE 12 TO 16 FOOT RANGE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GALE FORCE WINDS AND WAVES OF 12 FEET OR MORE WILL PERSIST WEDNESDAY MORNING BEFORE GRADUALLY SUBSIDING WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MEADE
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 4:23 AM EDT | Gale Warning | GRR | 30 hr | |
| Oct 6, 4:23 PM EDT | Special Weather Statement | GRR | Clinton, Gratiot, Ionia, Montcalm | 67 min |
Nearby
Wind Advisories in Michigan, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.